Ask a doctor

Huge Swelling After Perlane Normal?

Hello, I had Perlane with a new "blunt" needle on Tuesday, May 24th 2012. I am getting a little better but I had nothing done to my mouth yet I look like one of those over injected women. Due to so much swelling. I kind of look like a chipmuck as well. I am iceing. I can't go outside the house I look so crazy. Is this normal and will it subside in time? Thank you for any help you can give me. Blythe P.S. I have read the other posts but no one said their face and lips were this bad.

Doctor Answers (5)

I am not a blunt tip needle fan.

+2

It is my personal opinion that the blunt tip needle that has become faddish to use causes considerably more trauma than a good sharp tip needle.  You are only a couple of days out from treatment.  It is likely that much of this acute swelling will be gone by the end of the long weekend.  The next time you decide to have service, ask the doctor not to use the blunt tip needle.  You might be surprised by the difference in swelling.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Perlane and swelling

+1

It is absolutely expected that you would have experienced swelling after Perlane injections and this typically peaks at day 3-4. Hopefully you had a good outcome after the initial swelling settled down or you were able to follow up with your provider for an assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Swelling after Perlane from cannula

+1

Personally, I don't like the blunt tip cannulas other than for very deep injections, so definitely not for around the mouth or into the lips. I find that prenumbing with lidocaine with epinepherine and a regular sharp needle are more than adequate to halt most bruising in this area, and the blunt needles cause more bruising around the mouth. With that being said, stay away from Advil or Aleve for several more days and opt for Tylenol if you need it. Ice will help for the first 48 hours or so, but after that, time is really all that you'll need. If you are concerned, contact your injector for an evaluation and confirmation that everything is ok.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Huge Swelling After Perlane Normal?

+1

 I use Perlane frequently for facial augmentation and the amount of swelling that you describe is way out of the ordinary, blunt cannula or not.  You might want to contact the ps and ask for an evaluation to be sure you didn't have a hematoma.  Perlane is too thick a filler to be placed in the lips...so hopefully this isn't where the Perlane was placed.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Huge Swelling after Perlane

+1

Where was the product injected? If it were your lips, then "huge swelling" is understandable as the perioral region is very sensitive and gets irritated very easily. This can last up to 3-4 days and can be disconcerting to patients. Rest assured that in time, the swelling will decrease tremendously going forward.

mike kim, md

Michael M. Kim, MD
Portland Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.